Results 1 to 7 of 7

Thread: Derm says TAKE ANTIBIOTICS!!

  1. #1
    Junior Member
    Join Date
    Jun 2005
    Location
    Vancouver Island, Canada
    Posts
    8

    Default Derm says TAKE ANTIBIOTICS!!

    So another visit to another derm.

    He says he's never seen a rosacea case with papules and pustules as bad as mine BECAUSE anyone with an brain would have taken antibiotics by now.

    OK, he didn't say "anyone with a brain" but the implication was there.

    He said my papules and pustules will DEFINITELY improve if I take an antibiotic.

    Seems to me there are a lot of people posting here who've had no success with antibiotics but maybe for P&P it is the best option?

    I have been avoiding taking them because of possible side effects and the potential to pass them to my child (via nursing).

    P.S. Said derm also says he'd prescribe accutane if I wanted. Low dose I said? No, 1 mg/kg of body weight. This as my face is practically flaking off onto his chart.
    Linda near Vancouver

  2. #2
    Senior Member
    Join Date
    Jun 2005
    Location
    Washington, DC
    Posts
    123

    Default

    From what I have read (I don't have P & P, just flushing and burning) antibiotics are the best way to treat them.

    If you don't want to pass them on to your child, perhaps you could do something like clarithomyacin in a topical compound? I would think it is harder to pass the antibiotics from a topical on to a child as opposed to oral, but I'm no doctor. But I think taking it orally is more effective

  3. #3
    Senior Member Kelli's Avatar
    Join Date
    Jun 2005
    Location
    Texas
    Posts
    384

    Default

    Hi Linda...

    I have P&P, too, and I've been on antibiotics for years... still on the damn things, too.

    I took them through my entire pregnancy and I believe it was erythromiacin (sp?). I don't really have anyway to check, but I think that was it. I stopped taking them after my son was born, because, well, I was tired of taking a pill that gave me yeast infections and I don't like yogurt THAT much.

    With that said - I don't see they do much for me. They start out doing ok, but the longer I take them, the less they work for me. I'm now on Minocycline, because my Dr. is basically demanding it. I'm running out of options.

    If you want to try, I think it's ok to do while breast feeding. It was ok while I was pregnant. But I'm no Dr. Maybe talk to your pediatrician first about it?
    *Avoiding triggers is like trying to dodge raindrops in a monsoon.*

    My Blog - http://rosaceablog.moonfruit.com/

  4. #4
    Member
    Join Date
    Jun 2005
    Posts
    72

    Default

    I'll gladly take your unwanted accutane off your hands. :)

    Isn't accutane a no-no for pregnant or nursing mothers?

  5. #5
    Member
    Join Date
    Jun 2005
    Posts
    94

    Default

    Elidel was miraculous for me, in terms of making pustules and papules disappear. They are now basically gone and I'm not using Elidel since two V-Beam treatments. Have you tried Elidel?

    Tamara

  6. #6
    Junior Member
    Join Date
    Jun 2005
    Location
    Vancouver, BC
    Posts
    7

    Default

    I've been on both Minocycline and Biaxin, and Biaxin is by far the best. I've seen a reduction in redness, swelling, burning and P&P. Plus, I've experienced no side effects with Biaxin, whereas the Minocycline causes upset stomach and dizziness...at least for me. Hope that helps.

  7. #7
    Senior Member Kelli's Avatar
    Join Date
    Jun 2005
    Location
    Texas
    Posts
    384

    Default

    Biaxin for rosacea?! I've never heard of that!

    My Dr. insists on the minocycline. I'm not taking it anymore. I'm fed up with taking damn antibiotics all the time. There is just something not right about that!

    Oh - and Accutane is a big no-no while nursing or pregnant.
    *Avoiding triggers is like trying to dodge raindrops in a monsoon.*

    My Blog - http://rosaceablog.moonfruit.com/

Similar Threads

  1. Can antibiotics (Clarithromycin) flare seb derm?
    By flemmo in forum Prescription medications
    Replies: 4
    Last Post: 15th September 2011, 03:33 AM
  2. Is it possible to take antibiotics without affecting seb derm?
    By snuffleupagus in forum Prescription medications
    Replies: 8
    Last Post: 26th May 2011, 11:09 PM
  3. Antibiotics making seb derm worse?
    By LadyBee in forum Similar and co-existing conditions
    Replies: 9
    Last Post: 20th May 2010, 06:34 PM
  4. Antibiotics and seb derm flare
    By Nathini in forum Similar and co-existing conditions
    Replies: 2
    Last Post: 1st August 2008, 02:55 PM
  5. Seb derm and antibiotics - any studies??
    By fanta in forum Similar and co-existing conditions
    Replies: 3
    Last Post: 12th November 2005, 08:25 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •